October 30, 2020
Re: Notice to Registrants – Glutathione
The College of Naturopathic Physicians of British Columbia (the “College”) has been made aware of several cases of suspected endotoxic reaction following infusions or injections of glutathione. These cases have been reported to Health Canada.
Shortly after receiving glutathione, patients developed symptoms including fever, nausea and vomiting, headache, and myalgia. In some cases, they have been hypotensive and have had elevated white blood cell counts.
These reactions may be related to a contaminated batch of glutathione. The Health Protection Office at Fraser Health is currently following up with a facility that compounded glutathione and distributed it to various naturopathic offices across BC.
In the interest of public safety, registrants of the College must immediately take the following steps:
- If you have glutathione or any compounds, products or other substances containing glutathione cease administering immediately.
- If you have administered glutathione to any patient since October 9, 2020, please advise them of possible contamination. Any patients who may be experiencing any adverse reactions or symptoms are advised to go to the nearest emergency room.
Registrants are reminded of their professional obligation to report all adverse reactions to drugs to Health Canada. We also ask Registrants to let the College know of any adverse drug reactions.
The College will provide more information as it becomes available.